When I was first diagnosed in 12/97, they put me
on tamoxifen. I guess the biggest physical symptom I was having at the
time, was shortness of breath. My reaction was immediate..maybe the first
day I started taking it. I thought to myself...you must be imagining
this..but there I was..having a much easier time breathing.
But I have METS, which I think, in some way,
makes me a particularly good candidate for this sort of drug. I am also
highly estrogen receptor positive, which it also seems to address better than
people who are estrogen receptor negative.
Basically, it seems to get to your estrogen cells before your
cancer cells do; the cancer cells can't then link up and grow with the estrogen
I didn't have much in the way of physical complaints on
tamoxifen. The only thing that got me to the doctor were leg pains.
This, my doctor told me was not caused by the tamoxifen. But I don't
believe that, because I've read too many posts of people that say the same
I did go to the doctor that one time like I told you because
of fear of a blood clot. I was told, just by the by, that a blood clot, at
least, in the leg, would be a localized pain, warm to the touch.
By the by, also, I now take arimidex, which does a lot of the
same things tamoxifen does, but seems to have no side effects, (maybe water
weight gain, and memory kaput). But my doc also gives me something that
puts me in menopause. She feels arimidex works better for post-menopausal
I am some years away from when menopause usually happens, but
I think you are even further away that I. I have met a lot of women that
stay on the tamox for 5 years and are now being put on
This is just what I have heard and experienced. I guess
you have to do like Gwen, and really all of us. Read, talk to people and
than do what your heart and your gut tell you will be right for